How the interaction occurs:
When these two medicines are taken together, your body may not process your blood thinner properly.
What might happen:
The beneficial effects of your blood thinner may decrease. Your chance of forming a blood clot may increase.
What you should do about this interaction:
This interaction is most likely to occur when starting, stopping, or changing the dose of your aminoglutethimide. Your doctor may need to check your blood tests more often during those times. It may be necessary to adjust the dose of your blood thinner.Your healthcare professionals (e.g. doctor or pharmacist) may already be aware of this drug interaction and may be monitoring you for it. If your doctor prescribes these medicines together, you may need to check your bleeding times more often. Do not stop, start, or change the dose of any medicine before checking with them first.
1.Murray RM, Pitt P, Jerums G. Medical adrenalectomy with aminoglutethimide in the management of advanced breast cancer. Med J Aust 1981 Feb 21; 1(4):179-81.
2.Bruning PF, Bonfrer JG. Aminoglutethimide and oral anticoagulant therapy. Lancet 1983 Sep 3;2(8349):582.
3.Lonning PE, Kvinnsland S, Jahren G. Aminoglutethimide and warfarin. A new important drug interaction. Cancer Chemother Pharmacol 1984;12(1):10-2.
4.Lonning PE, Ueland PM, Kvinnsland S. The influence of a graded dose schedule of aminoglutethimide on the disposition of the optical enantiomers of warfarin in patients with breast cancer. Cancer Chemother Pharmacol 1986;17(2):177-81.